Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Had a ruptured ear drum. Taking amoxicillin. Started with URI. Severe headache. What is wrong?

I recently had a ruptured ear drum, went to a clinic and am taking amoxicillin at present. Started with URI about a week before the rupture and had some headache then, since the rupture I have had ongoing moderately severe headaches and want to know if I need to do anything at this point. No fever or neck pain . also I am a nurse.
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi and thanks for the question,
With the history of a ruptured ear drum and upper respiratory tract infection, it would be better to be more cautious as far as the choice of anti biotherapy here is concerned. the fear here is spread and a possibility of a meningitis from an ENT origin.
I suggest that Amoxicilin alone in this case is not that very appropriate. Being cautious either Amoxicilline - Clavulinic acid acid combinations to me puts us on the safe side.
Other wise, other potent second general and third generation cepholosporins, which cover these germ spectrum usually implicated could be a better idea. Cefuroxime and ceftaxidime could be better options.
I suggest you meet an ENT specialist for reevaluation and rethinking of the antibiotic of choice.
Thanks as I hope this helps,
Best regards,
Luchuo, MD.
Answered: Mon, 18 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor